Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 352, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2006, 3:23 PM EDT for Gilmer County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 20, 2006, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 201923 SVRFFC GAC123-202000- /O.NEW.KFFC.SV.W.0352.060720T1923Z-060720T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILMER COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 400 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHERRY LOG AND WAS MOVING SLOWLY SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELLIJAY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3475 8424 3487 8441 3469 8463 3454 8443 $$
2 follow-up statements
000 WWUS52 KFFC 201946 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT THU JUL 20 2006 GAC123-202000- /O.CON.KFFC.SV.W.0352.000000T0000Z-060720T2000Z/ GILMER GA- 346 PM EDT THU JUL 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR GILMER COUNTY... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM CENTERED 1 MILE SOUTHEAST OF ELLIJAY...MOVING SOUTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALONA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3471 8438 3473 8453 3461 8460 3456 8444 $$
000 WWUS52 KFFC 201958 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT THU JUL 20 2006 GAC123-202007- /O.EXP.KFFC.SV.W.0352.000000T0000Z-060720T2000Z/ GILMER GA- 357 PM EDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GILMER COUNTY EXPIRES AT 400 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A THREAT FOR SEVERE WEATHER. RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE PRODUCE RISES IN CREEKS AND STREAMS THROUGH 5 PM. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3471 8438 3473 8453 3461 8460 3456 8444 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:30 AM EDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jul 20, 5:30 AM EDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT THU JUL 20 2006 .SHORT TERM...(TODAY THROUGH SATURDAY) ISOLATED SHOWERS LINGERING ACROSS PORTIONS OF NORTH GEORGIA THIS MORNING. THIS SHOULD HELP SET OFF BOUNDARIES THAT WILL AID IN TSTORM DEVELOPMENT THIS AFTERNOON AND WILL CONTINUE PREVIOUS FORECAST TREND WITH SLIGHT CHANCE POPS ALL OF THE COUNTY WARNING AREA TODAY. WILL CONTINUE SLIGHT CHANCE POPS OVERNIGHT...BASED ON PAST 2 NIGHTS WHERE PRECIP HAS LINGERED PAST MIDNIGHT. BETTER CHANCES FOR PRECIP FRIDAY INTO SATURDAY WITH MODELS ADVERTISING UPPER RIDGE WEAKENING AND UPPER TROF DEEPENING AND BUILDING SOUTHEAST FROM THE GREAT LAKES REGION. ASSOCIATED SURFACE FRONT PROGGED TO MOVE INTO THE TENNESSEE VALLEY REGION FRIDAY...DRIFTING INTO EXTREME NORTH GEORGIA BY SATURDAY MORNING. MODEL POPS INCREASING INTO THE GOOD CHANCE TO LIKELY CATEGORY ACROSS THE NORTH BY SATURDAY AND WILL TREND NUMBERS THAT WAY. LATEST RUN OF MODELS STILL HOLDING ON TO VERY WARM TEMPS TODAY AND FRIDAY...BEFORE A COOL DOWN ON SATURDAY. TEMPS SATURDAY PROGGED TO BE SOME 10 DEGREES COOLER THAN WHAT WE HAVE EXPERIENCED ALREADY THIS WEEK. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) UPPER TROF CONTINUES TO DEEPEN ACROSS THE SOUTHEAST U.S. DURING THE WEEKEND WITH AXIS OF UPPER TROF REMAINING WEST OF THE COUNTY WARNING AREA INTO MID WEEK. MODELS SIMILAR WITH SURFACE FRONT ACROSS NORTH GEORGIA SATURDAY NIGHT...WITH REMNANTS MEANDERING NEAR OR ACROSS THAT AREA INTO WEDNESDAY. WILL CONTINUE PREVIOUS FORECAST TREND WITH GENERALLY CHANCE POPS ACROSS THE AREA THROUGH THE PERIOD. HOPEFULLY IF THIS SCENARIO PLAYS OUT...MUCH OF THE AREA SHOULD SEE SOME BENEFICIAL RAIN...ESPECIALLY ACROSS THE NORTH. TEMPS AROUND OR SLIGHTLY BELOW NORMAL LOOK TO BE IN THE CARDS THROUGH THE PERIOD. && .AVIATION... SHOULD BE A DECENT AVIATION DAY ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING WITH SOME ISOLATED TSRA THIS AFTERNOON. VFR CEILINGS EXPECTED THIS MORNING...WITH MVFR CONDITIONS POSSIBLE WITH ISOLATED CONVECTION ACROSS CENTRAL GEORGIA. A FEW AREAS OF PATCHY HZ/BR BRINGING VSBYS DOWN TO 4SM TO 6SM BUT SHOULD BURN OFF BY 13-14Z. MAINLY VFR VSBYS EXPECTED. ISOLATED SHRA/TSRA EXPECTED ACROSS NORTH AND CENTRAL GA THIS AFTERNOON AND TONIGHT. WINDS MAINLY OUT OF THE EAST AT 5 TO 10KT ALL DAY. .PRELIMINARY POINT TEMPS/POPS... ATLANTA 95 74 93 72 / 20 20 30 30 ATHENS 98 72 94 71 / 20 20 30 30 GAINESVILLE 95 73 90 70 / 20 20 30 30 ROME 102 74 96 72 / 20 20 30 30 COLUMBUS 98 75 96 75 / 20 20 20 20 MACON 101 73 98 73 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Jul 20, 6:07 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 AM EDT THU JUL 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 607 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A CODE RED AIR QUALITY ALERT IS IN EFFECT TODAY FOR THE ATLANTA METROPOLITAN AREA. .SYNOPSIS... GEORGIA REMAINS UNDER A WEAK HIGH PRESSURE AREA WITH CONTINUED LOW LEVEL MOISTURE AND HOT DAY TIME TEMPERATURES. .PRIMARY HAZARDS... .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND LIGHTNING. THE AREA WITH THE BEST CHANCE TO SEE THUNDERSTORM DEVELOPMENT WILL BE ACROSS NORTH AND CENTRAL GEORGIA. THE BEST TIME IS BETWEEN 2PM AND 10PM. .OTHER HAZARDS... THE AIR QUALITY IS EXPECTED TO BE IN THE UNHEALTHY RANGE...CODE RED CONDITIONS...IN THE ATLANTA METROPOLITAN AREA THIS AFTERNOON AND EARLY EVENING. EVERYONE...ESPECIALLY PEOPLE WITH HEART OR LUNG DISEASE...OLDER ADULTS AND CHILDREN...SHOULD CUT BACK OR RESCHEDULE STRENUOUS ACTIVITIES. .DISCUSSION... WARM UPPER LEVEL TEMPERATURES...WEAK TO MODERATE INSTABILITY INDICES AND WEAK HIGH PRESSURE OVER THE REGION...SHOULD HELP KEEP ANY CONVECTIVE DEVELOPMENT BELOW SEVERE LIMITS TODAY. ALTHOUGH THE AIR OVER GEORGIA IS VERY WARM...IT IS NOT EXPECTED TO BECOME ESPECIALLY UNSTABLE TODAY. CAPES WILL BE BELOW 1000 THIS AFTERNOON WITH LIFTED INDICES IN THE MINUS 1 TO MINUS 2 RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 2:33 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 PM EDT THU JUL 20 2006 GAZ008-201900- 233 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UNION COUNTY UNTIL 300 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OWLTON. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT DRIFTS SLOWLY ACROSS CENTRAL UNION COUNTY THROUGH 300 PM EDT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 20, 3:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT THU JUL 20 2006 GAZ007-201930- 301 PM EDT THU JUL 20 2006 ...SIGNIFICANT WEATHER ALERT FOR TORRENTIAL RAINFALL AND 40 MPH WINDS IN GILMER COUNTY UNTIL 330 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PISGAH...MOVING SOUTH AT 10 MPH. THIS STORM WILL ALSO AFFECT ROY AND CARTECAY AND OTHER AREAS OF EASTERN GILMER COUNTY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 25 min |
| Jul 20, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.